Drinking "softdrink" as medicine for cough

@secretbear (19464)
Philippines
June 5, 2011 12:06am CST
I have a cough right now and I went to the doctor the other day to get prescriptions. I usually don't go to the doctor with only a cough but it was my follow-up check-up for a previous illness and I had no choice but to tell him that I have a cough because he will detect it anyway. So since I don't go to the doctor with just a cough, I don't usually take medicines for it. I just let it go away by itself. This time, the doctor gave me prescriptions for a medicine. It was a tablet that you have to dissolve in a half glass of water before you can drink it before bed time. I was imagining it and I was already disliking the taste even though I haven't tasted it. The doctor said it would taste like sprite, a softdrink that tastes a little sweet. So the first time I took the medicine, I was surprised that it did taste like sprite. But there's always this feeling of dislike when I'm about to drink it since I know it's actually a medicine. There's always this idea in my head that it will taste bitter. Have you ever taken a medicine like this? For what illness?
1 person likes this
8 responses
@glaiz_9 (366)
• Philippines
28 Jun 11
I never taken this kind of medicine before because just like you I don't go to a doctor when I have colds or cough.
1 person likes this
@secretbear (19464)
• Philippines
1 Jul 11
It just seem such a simple stuff that I think it doesn't need a doctor's attention.
@secretbear (19464)
• Philippines
4 Jul 11
That's scary.^^ But thanks for the advice.
@kun2349 (23475)
• Singapore
7 Jun 11
Having medicine that tastes like soft drink? That's really something new to me.. hehe ^_^ ALl i know is that cough syrups are usually sweet, for kids, while bitter for adults. I have never seen anything in tablet form. I think tablet form is even bitter than syrup due to the concentrated amount of medicine packed in that limited capsule of power.. hehe ^_^ Since it tastes like sprite to u, then u should concentrate on the taste. Remember my theory to u? Expect the unexpected? By time u recover, u will no longer be drinking soft drinks, as they will remind u of the medicine. That in turns helps to tone yourself.. haha ^_^
1 person likes this
@secretbear (19464)
• Philippines
7 Jun 11
Yeah! It really did taste like sprite! I took one tablet (dissolved in water) before bedtime for five consecutive nights. Oh, your theory is useless on this one Kun because I don't really drink sprite. I drink coke!
1 person likes this
@kun2349 (23475)
• Singapore
9 Jun 11
Five consecutive nights?? Won't it really taste more and more like the real thing then!! lol =D BUt at least it helps u in recovery and it's worth it ^_^ Hmmm, they are the same family!! haha =D
1 person likes this
@MsTickle (24987)
• Australia
15 Jun 11
Nope, never had such a thing. I have no problem taking any kind of medicine. A few years ago I had a blockage in my lower regions and had to drink a very weird cocktail that was sluggishly thick and quite weird tasting but I actually enjoyed it. The staff at the hospital would laugh at me because I'm the first person who liked it and drank it without protest.
1 person likes this
@secretbear (19464)
• Philippines
16 Jun 11
Hi MsTickle! That's good for you! I don't have any problems with tablets, but with syrup and concoctions? It would be bad for me if they smell weird.
@bjcyrix (6910)
• Philippines
10 Jun 11
Oooh, Ive never seen that one before. This is interesting because it shows how our psychology can affect our behavior towards something like how you felt about drinking the medicine because you knew it was medicine. Well, if I had a cough or cold, my medicine for it would be to eat as many ice cream sundaes as I can. Im not kidding though. I do eat ice cream more when I have a cold or cough. I just think that negative (cold) + negative (eating cold ice cream while having a cold) is positive (the cold will possibly go away). But then again, that's just in my sick and twisted mind.^_^
@secretbear (19464)
• Philippines
11 Jun 11
Hahaha! Someone has recommended that to me before. Well sort of. It's when I had tonsilitis and this person recommended to me to eat ice cream.
@JenInTN (27565)
• United States
7 Jun 11
I had a terrible cold once years ago and they prescribed me a cough syrup that I was supposed to take 3 TBSP twice a day. It was the most awful stuff I had ever had. I remember after the first TBSP..I would start to gag and after that, my cousin would chase me through the house with the bottle and spoon. I hated it. I was sick though so she always overtook me..lol. I think is we ever had a bad tasting medicine that the idea of it always stays with us. Hope you are feeling better now!
1 person likes this
@secretbear (19464)
• Philippines
7 Jun 11
Yeah, I think so, too. It's kinda like a trauma that we couldn't get rid off easily. Thanks! I finished the prescribed medicine and I'm thankful I don't have the cough anymore.
@drannhh (15240)
• United States
6 Jun 11
Secret, I do not take medicine, but I do drink a fizzy vitamin drink called Emergen-C, which comes in individual packets of powder and you pour in a little water . It comes in different flavors, including orange and raspberry. Some people don't like it, but I think it is delicious, and it sure helps keep me well and full of energy.
1 person likes this
@secretbear (19464)
• Philippines
6 Jun 11
Hi drannhh!!! Well, I like vitamin drinks like that. But the vitamins I take now are in tablets, Vitamin C and Iron tablets. Although they don't taste bad, I still get a disgusted feeling whenever I take both of them in the morning.
@chiwasaki (4661)
• Philippines
5 Jun 11
I haven't encountered any medicines like that but that is more preferable than my medicines. I have medicine for my heart that causes headache. Not actually headache but migraine, it really hurts like hell. I don't have a choice since that medicine is really prescribed on my case.
1 person likes this
@secretbear (19464)
• Philippines
6 Jun 11
Hi chiwasaki! I have also a different medicine which has bad side effects. But it was only during the first few weeks that it gave me LBM. Afterwards, my body got used to it. But I really hate it when medicines have side effects. They are supposed to make us better not give us other sickness.
@jillhill (37383)
• United States
6 Jun 11
No....I try not to take anything I don't need and when I did need something for a sinus infection they gave me a pill..which was easy to take.....
1 person likes this